Alert archive / North Carolina / Gale Warnings in 2016

Gale Warning 1, NWS Wilmington, NC

January 15, 2016

NWS Wilmington, NC issued this gale warning at Jan 15, 2016, 11:48 AM EST. It took effect at Jan 15, 2016, 12:00 PM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 15, 2016, 11:48 AM EST (16:48 UTC)
In effect from
Jan 15, 2016, 12:00 PM EST
Expired
Jan 16, 2016, 4:08 AM EST
In force
16 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

585 
WHUS72 KILM 151648
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1148 AM EST FRI JAN 15 2016

AMZ250-252-160500-
/O.UPG.KILM.SC.Y.0005.160115T1700Z-160116T1700Z/
/O.NEW.KILM.GL.W.0001.160115T1700Z-160116T1000Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1148 AM EST FRI JAN 15 2016

...GALE WARNING IN EFFECT UNTIL 5 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...SOUTHWEST 25 TO 35 KT...WITH GUSTS UP TO 40 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ254-256-160500-
/O.EXT.KILM.SC.Y.0005.160115T1700Z-160116T1600Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1148 AM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST SATURDAY...

* WINDS...SOUTHWEST 20 TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

17
2 follow-up statements
492 
WHUS72 KILM 160343
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1043 PM EST FRI JAN 15 2016

AMZ250-252-161000-
/O.CON.KILM.GL.W.0001.000000T0000Z-160116T1000Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1043 PM EST FRI JAN 15 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY...

* WINDS...WEST 25 TO 35 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ254-256-161000-
/O.CON.KILM.SC.Y.0005.000000T0000Z-160116T1600Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1043 PM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SATURDAY...

* WINDS...WEST 20 TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
082 
WHUS72 KILM 160908
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
408 AM EST SAT JAN 16 2016

AMZ250-252-161700-
/O.CAN.KILM.GL.W.0001.000000T0000Z-160116T1000Z/
/O.EXB.KILM.SC.Y.0005.000000T0000Z-160116T1700Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
408 AM EST SAT JAN 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS LOWERED THE GALE
WARNING TO A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON
EST TODAY. 

* WINDS...WEST 15 TO 25 KT...WITH A FEW GUSTS UP TO 30 KT EARLY
  THIS MORNING.

* SEAS...4 TO 7 FEET SUBSIDING TO 3 TO 5 FT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ254-256-161700-
/O.EXT.KILM.SC.Y.0005.000000T0000Z-160116T1700Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
408 AM EST SAT JAN 16 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

* WINDS...WEST 15 TO 25 KT.

* SEAS...3 TO 6 FEET...SUBSIDING TO 3 TO 5 FT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
11

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this gale warning went out at Jan 15, 11:40 AM EST, 8 minutes earlier.

Area forecast discussion, Jan 15, 11:40 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1140 AM EST FRI JAN 15 2016

.SYNOPSIS...
LOW PRESSURE WILL LIFT OUT OF THE GULF OF MEXICO...TRACKING
RAPIDLY NORTHEAST TO THE CAROLINA COAST BY THIS EVENING...AND
NORTHEAST OF THE AREA TONIGHT. EXPECT A QUICK DOSE OF 0.5 TO 1.5
INCHES OF RAINFALL...HIGHEST ALONG THE COAST. WEAK HIGH PRESSURE
TO PREVAIL SATURDAY THRU SUNDAY WITH GENERALLY FAIR CONDITIONS.
DRY ARCTIC AIR WILL PLUNGE INTO THE REGION LATE MONDAY AND PERSIST
THROUGH THE MIDWEEK PERIOD. THE AIR MASS WILL BEGIN TO MODIFY LATE
NEXT WEEK AS HIGH PRESSURE SHIFTS OFF THE COAST.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM FRIDAY...STRENGTHENING LOW PRESSURE IS EMERGING FROM
THE GULF OF MEXICO THIS MORNING...AND WILL RACE NORTHEASTWARD AND
STRENGTHEN THROUGH TONIGHT. ASSOCIATED WITH THIS FEATURE...A SLUG OF
RAINFALL IS LIFTING NORTH THROUGH GA AND SC...AND A VERY WET
AFTN/EVE IS IN STORE LOCALLY.

VERY IMPRESSIVE SATELLITE PICTURE SUGGESTS THE LOW PRESSURE IS
BEGINNING TO STRENGTHEN...AND WILL CONTINUE TO DO SO THROUGH THE
PERIOD. ALTHOUGH THE LOW IS PROGGED TO REMAIN JUST INLAND FROM THE
COAST AND THUS LATENT HEAT RELEASE WILL NOT CONTRIBUTE TO
DEEPENING...GOOD PVA AHEAD OF THE ASSOCIATED NEGATIVELY-TILTING
SHORTWAVE AND DIFFLUENCE WITHIN THE ENTRANCE REGION TO AN UPPER JET
WILL PROVIDE THE VENTILATION TO RAPIDLY STRENGTHEN THE SURFACE LOW
TODAY. AS THIS OCCURS...A HYBRID WARM FRONT/COASTAL TROUGH WILL LIFT
NW INTO THE CWA AND LIKELY MAKE IT ABOUT 1/3 TO 1/2 OF THE WAY
THROUGH THE FORECAST AREA BEFORE STALLING AND THEN RETREATING BACK
TO THE SOUTHEAST AS A COLD FRONT THIS EVENING. IT IS ALONG AND JUST
EAST OF THIS BOUNDARY WHERE THE WORST CONDITIONS ARE FORECAST TODAY.

ALONG AND EAST OF THE WARM FRONT...INSTABILITY WILL PEAK WITH AROUND
400-500 J/KG OF SBCAPE. ALTHOUGH THIS IS NOT TREMENDOUSLY
UNSTABLE...IT IS ENOUGH IN A HIGH SHEAR ENVIRONMENT (0-6KM SHEAR OF
60 KTS WITH 0-1 KM SRH NEAR 200 M2/S2) IN THE VICINITY OF A
STRENGTHENING LLJ TO PRODUCE AT LEAST AN ISOLATED RISK OF A DAMAGING
WIND GUST OR A BRIEF TORNADO. SPC HAS THE COASTAL COUNTIES IN A
MARGINAL RISK FOR THIS THREAT...AND THE BEST CONJUNCTION OF SRH AND
CAPE OCCURS ACROSS THE CAPE FEAR COUNTIES BETWEEN 2PM AND 6PM THIS
EVENING. WHILE THE SEVERE THREAT IS LOW (BUT OF COURSE NON-
ZERO)...HEAVY RAIN IS THE PRIMARY THREAT TODAY FOR THE ENTIRE
FORECAST AREA. PWATS CLIMB TO 1.25 TO 1.5 INCHES...AROUND +3
SIGMA...WHILE THE 850MB V-WIND ALSO REACHES +3 SD'S. CROSS-SECTIONS
OF FRONTOGENESIS DEPICT A SLOPED REGION OF STRONG FGEN BETWEEN 850MB
AND 600MB THIS AFTN/EVE LIFTING NORTH THROUGH THE CWA...IN A HIGHLY
SATURATED ENVIRONMENT WITH DTHETAE/DZ < 0. THIS COMBINED WITH THE
DIFFLUENCE ALOFT AND MID-LEVEL PVA SUPPORTS A PERIOD OF VERY HEAVY
RAINFALL RATES...AND QPF OF 1-3 INCHES IS FORECAST...HIGHEST RIGHT
ALONG THE IMMEDIATE COAST WHERE CONVECTIVE ELEMENTS ARE MOST LIKELY.
LIGHTER QPF IS FORECAST INLAND. ALTHOUGH SOILS REMAIN
SATURATED...THIS BRIEF EVENT DOES NOT WARRANT A FLOOD WATCH
LOCALLY...EVEN THOUGH SHORT-FUSED FLW'S MAY BE REQUIRED LATER TODAY.

ALL THIS OCCURS IN A VERY BRIEF WINDOW BETWEEN 11AM AND 8PM...AND BY
LATE THIS EVENING ALL PRECIP WILL SHUT OFF AS THE LOW EJECTS TO THE
NORTHEAST. AS THE LOW PULLS AWAY AND THE COLUMN BEGINS TO
DRY...GUSTY WINDS BECOME MORE LIKELY ON THE BACK SIDE FROM THE W/NW
AS LOW-LEVEL WIND FIELDS REMAIN STRONG...AND SHOULD EFFICIENTLY MIX
TO THE SURFACE EARLY TONIGHT. WIND GUSTS OF 20-30 MPH ARE LIKELY
BEHIND THE STORM BEFORE THE GRADIENT BEGINS TO RELAX LATE.

TEMPS TODAY WILL BE TRICKY AND FEATURE A LARGE RANGE FROM SE TO NW
DUE TO THE PRESENCE OF THE COASTAL FRONT. HIGHS WILL RISE INTO THE
MID 60S ALONG THE SC COAST...LOW 60S NC COAST...BUT THEN REMAIN ONLY
IN THE LOW 50S FAR NW COUNTIES. MINS TONIGHT WILL FALL ONLY INTO THE
LOW/MID 40S AS COLD ADVECTION IS WEAK BEHIND THIS SYSTEM.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 330 AM FRIDAY...WESTERLY FLOW ON THE BACK END OF RAPIDLY
DEPARTING LOW PRESSURE SYSTEM WILL ADVECT PLENTY OF DRY AIR
THROUGH THE MID TO UPPER LEVELS ON SATURDAY. LINGERING MOISTURE
FROM PREVIOUS DAYS RAIN WILL KEEP SOME LOW LEVEL MOISTURE PRESENT
AT LEAST THROUGH THE MORNING. MAY SEE SOME STRATUS STUCK UNDER
SUBSIDENCE INVERSION INTO THE AFTN....BUT OVERALL EXPECT DRYING
THROUGH THE DAY ON SATURDAY. PCP WATER VALUES WILL BE DOWN LESS
THAN A HALF INCH.

DEEP WESTERLY FLOW WILL BACK TO THE W-SW BY SUNDAY BUT SFC WINDS
WILL COME AROUND TO THE NORTH AS A COLD FRONT DROPS SOUTH THROUGH
THE CAROLINAS SAT NIGHT. AT THE SAME TIME A DIGGING SHORTWAVE
WILL RIDE ACROSS THE GULF COAST WITH SFC LOW LEADING THE WAY
THROUGH CENTRAL FLORIDA SUN MORNING THEN EAST-NORTHEAST INTO THE
ATLANTIC. THE ECMWF SHOWS A SIMILAR TRACK BUT ACTUALLY SPREADS PCP
FARTHER NORTH THAN GFS. THE BEST SHORTWAVE ENERGY WILL BE ACROSS
COASTAL GA/SC ON SUNDAY. OVERALL EXPECT HIGHER LEVEL CLOUDS TO
SPREAD NORTH THROUGH SAT NIGHT WITH MOISTURE PROFILES SHOWING BEST
MOISTURE RETURN ABOVE H7 IN STRONG SW-W FLOW. LOOKS LIKE BEST
ISENTROPIC LIFT WILL COME SUN MORNING BEFORE WINDS COME AROUND TO
THE W-NW AS LOW DEPARTS FARTHER OUT TO SEA THROUGH LATE SUNDAY.

850 TEMPS UP NEAR 5C ON SATURDAY WILL BEGIN TO DROP ONCE COLD
FRONT DROPS SOUTH SAT NIGHT REACHING BELOW 0C BY SUN EVENING AS
ARCTIC HIGH PRESSURE BEGINS TO DESCEND FROM THE UPPER NORTHWEST.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 330 AM FRIDAY...DEEP W-NW FLOW WILL CONTINUE TO ADVECT COLD
AND DRY AIR INTO THE CAROLINAS THROUGH MONDAY AS HIGH PRESSURE
BUILDS DOWN FROM THE NW. ANOTHER SHORTWAVE WILL MOVE THROUGH LATE
MON INTO EARLY TUES WITH SECONDARY PUSH OF COLD AND DRY AIR. 850
TEMPS CONTINUE TO DROP MONDAY BOTTOMING OUT CLOSE TO -9C BY EARLY
TUES. VERY COLD AND DRY HIGH HIGH PRESSURE WILL SETTLE OVER THE
CAROLINAS THROUGH MID WEEK. PCP WATER VALUES WILL DOWN NEAR A
TENTH OF AN INCH MONDAY INTO EARLY TUES AND WILL REMAIN NEAR A
QUARTER OF AN INCH THROUGH TUES. DEWPOINT TEMPS WILL DOWN IN THE
LOW TEENS BY TUES AND MAY SEE SOME SINGLE DIGITS. THE INITIAL CAA
WILL PRODUCE TEMPS IN THE 40S MON AND WITH THE SECONDARY PUSH OF
COLD AIR ON TUES...TEMPS MAY STRUGGLE TO REACH 40 IN SPOTS. ONCE
THE HIGH SETTLES CLOSER OVERHEAD...BETTER RADIATIONAL COOLING IN
SUCH A DRY AND COLD AIR MASS WILL PRODUCE OVERNIGHT LOWS CLOSER TO
20 EARLY TUES AND WED MORNING.

AIR MASS WILL BEGIN TO MODIFY THROUGH WED AS HIGH SHIFTS OFF SHORE
AND LIGHT RETURN FLOW DEVELOPS. AFTER A SUCH A CHILLY MORNING
TEMPS WILL REBOUND TO 50 OR SO MOST PLACES. A MOISTURE STARVED
COLD FRONT WILL MAKE IT THROUGH THE CAROLINAS WED NIGHT INTO
THURS WITH ANOTHER BLAST OF COLD AIR. WITH CLOUDS AND A BIT OF WAA
WED NIGHT...TEMPS SHOULD REMAIN ABOVE FREEZING AFTER SEVERAL DAYS
OF BELOW FREEZING TEMPS...BUT MORE COLD AND DRY AIR WILL MOVE
LATER ON THURS INTO NEXT WEEKEND.

&&

.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
AS OF 18Z...PRETTY DYNAMIC SYSTEM APPROACHING WITH LOTS OF
SHEAR AND HELICITY...BUT VERY LITTLE CAPE. RAIN WITH EMBEDDED
HEAVIER CONVECTION IS FORECAST THROUGH THE AFTERNOON HOURS.
PRECIPITATION INDUCED CEILINGS WILL LOWER TO IFR WORST
CASE SCENARIO. AFTER THE LOW PASSES...THE WINDS ALOFT
WILL FINALLY MIX DOWN. WINDS ARE EXPECTED
TO SHIFT TO THE WEST SOUTHWEST WITH GUSTS TO 30 KTS
OR MORE POSSIBLE. THE RAIN SHOULD EFFECTIVELY SHUT OFF
AT THAT POINT AS WE GE DRY SLOTTED. GUSTY WINDS WILL
CONTINUE THROUGH THE OVERNIGHT HOURS WITH IFR CEILINGS
SCATTERING AROUND MIDNIGHT. SATURDAY...PARTLY CLOUDY WITH
A WEST WIND.

EXTENDED OUTLOOK...A SLIGHT CHANCE FOR PRECIP ON SUNDAY
WITH BRIEF MVFR POSSIBLE. OTHERWISE VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM FRIDAY...LOW PRESSURE APPROACHING FROM THE GULF COAST
WILL CREATE WORSENING MARINE CONDITIONS TODAY...AND A SMALL CRAFT
ADVISORY REMAINS IN EFFECT BEGINNING AT NOON TODAY. COASTAL FRONT
LINGERING JUST OFF THE COAST IS CREATING SE WINDS AT THE BUOYS
OFFSHORE BUT STILL NE WINDS AT SPRINGMAID PIER. THIS WILL GRADUALLY
LIFT NW AND CREATE SE WINDS ACROSS ALL THE LOCAL WATERS...WITH
SPEEDS INCREASING TO 15-25 KTS THIS AFTN/EVE. AS THE LOW MOVE AWAY
TO THE NE TONIGHT...WINDS WILL VEER QUICKLY TO THE WEST AND INCREASE
TO 20-30 KTS...WITH GALE FORCE GUSTS POSSIBLE...ESPECIALLY ACROSS
THE NC WATERS. THESE STRONG WINDS WILL PUSH WAVE HEIGHTS QUICKLY UP
TO 4-6 FT THIS AFTN...THEN EVEN HIGHER THIS EVENING TO 6-9 FT BEFORE
FALLING BACK SLOWLY TONIGHT ON THE OFFSHORE WINDS TO 4-7 FT.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 330 AM FRIDAY...STRONG OFF SHORE FLOW ON THE BACK END OF
DEPARTING LOW PRESSURE SYSTEM WILL DIMINISH THROUGH SATURDAY. W-WSW
WINDS AROUND 20 KTS WILL BE DOWN TO 10 TO 15 KTS BY AFTERNOON AND
WILL DIMINISH FURTHER THROUGH SAT NIGHT. SEAS UP TO 6 TO 8 FT TO
START THE DAY ON SATURDAY SHOULD FALL BELOW SCA THRESHOLDS BY SAT
AFTN AND AND DOWN TO 2 TO 4 FT BY SAT EVENING.

NORTHERLY WINDS WILL SPIKE UP AGAIN ON SUNDAY AS GRADIENT
TIGHTENS AS COLD FRONT DROPS SOUTH AND LOW PRESSURE SYSTEM TRACKS
SOUTH OF AREA WATERS...BUT SHOULD REMAIN LESS THAN 5 FT MOST
WATERS.

LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 330 AM FRIDAY...BRISK NORTHERLY WINDS UP NEAR 15 TO 20 KTS
WILL CONTINUE MON INTO TUES IN STRONG CAA AS ARCTIC HIGH PRESSURE
BUILDS DOWN FROM THE NORTHWEST. THIS WILL KEEP SEAS IN THE 3 TO 5
FT RANGE MOST WATERS WITH THE HIGHEST SEAS ACROSS THE OUTER
WATERS IN THE OFFSHORE FLOW.

BY LATE TUES INTO WED THE HIGH WILL MIGRATE CLOSER OVERHEAD
ALLOWING NORTHERLY WINDS TO LIGHTEN OVER THE WATERS...DOWN LESS
THAN 15 KTS. SEAS WILL DROP UNDER 4 FT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST SATURDAY FOR AMZ250-252-
     254-256.

&&

SYNOPSIS...
NEAR TERM...JDW
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...DL
MARINE...JDW/RGZ
Hazardous weather outlook, Jan 15, 4:26 AM EST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
426 AM EST FRI JAN 15 2016

NCZ087-096-SCZ017-023-024-032-033-039-160930-
ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
426 AM EST FRI JAN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ099-105-106-108>110-SCZ053>056-160930-
COLUMBUS-INLAND PENDER-COASTAL PENDER-COASTAL NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-INLAND HORRY-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
426 AM EST FRI JAN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN TOTALING 1 TO 1.5 INCHES THIS AFTERNOON THROUGH EARLY
THIS EVENING COULD PRODUCE TEMPORARY PONDING OF WATER AND NUISANCE
TYPE SHALLOW FLOODING ACROSS THOSE NORMALLY PRONE AREAS.

ISOLATED STRONG THUNDERSTORMS WITH WIND GUSTS UP TO 40 MPH ARE
POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ107-160930-
INLAND NEW HANOVER-
426 AM EST FRI JAN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAVY RAIN TOTALING 1 TO 1.5 INCHES THIS AFTERNOON THROUGH EARLY
THIS EVENING COULD PRODUCE TEMPORARY PONDING OF WATER AND NUISANCE
TYPE SHALLOW FLOODING ACROSS THOSE NORMALLY PRONE AREAS.

ISOLATED STRONG THUNDERSTORMS WITH WIND GUSTS UP TO 40 MPH ARE
POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING.

MINOR COASTAL FLOODING THRESHOLDS FOR THE LOWER CAPE FEAR RIVER
FROM WILMINGTON SOUTHWARD MAY BE MET WITHIN A 2 HOUR WINDOW
CENTERED AT THIS AFTERNOONS HIGH TIDE AT 140 PM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-160930-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
426 AM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO NOON EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING
COULD PRODUCE GALE FORCE WIND GUSTS...AND HEAVY RAIN WITH
VISIBILITY REDUCED BELOW 1 NM.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DOUGH

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 9:53 AM ESTRiver Flood WarningILMRobeson4 days
Jan 15, 1:46 PM ESTSpecial Marine WarningILM59 min
Jan 15, 2:13 PM ESTSpecial Weather StatementILMBladen, Brunswick, Columbus, New Hanover, Robeson92 min
Jan 15, 2:40 PM ESTSpecial Marine WarningILM95 min
Jan 15, 3:06 PM ESTSpecial Weather StatementILMBrunswick, New Hanover, Pender39 min

Nearby

Gale Warnings in North Carolina, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.